Alert archive / Ohio / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 54, NWS Charleston, WV

May 1, 20125 counties in Ohio

NWS Charleston, WV issued this severe thunderstorm warning at May 1, 2012, 7:52 PM EDT for 5 counties in Ohio. It was in force for 53 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 1, 2012, 7:52 PM EDT (23:52 UTC)
Expired
May 1, 2012, 8:45 PM EDT
In force
53 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Gallia County, OH, Jackson County, OH, Lawrence County, OH, Meigs County, OH, Vinton County, OH

The radar

The Charleston,WV radar (KRLX), 108 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 1, 8:15 PM EDTTSTM WND DMG1 Nne Jackson, OHTREE DOWN JUST OUTSIDE OF TOWN, EAST OF JACKSON.
May 1, 8:26 PM EDTHAIL 0.88Oak Hill, OHW OF OAK HILL IN HICKORY GROVE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 1, 6:31 PM EDTTornado WatchSPC5 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.9 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2012-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 15 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2012-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
15 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
516 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

494 
WUUS51 KRLX 012352
SVRRLX
OHC053-079-087-105-163-020045-
/O.NEW.KRLX.SV.W.0054.120501T2352Z-120502T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
752 PM EDT TUE MAY 1 2012

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN GALLIA COUNTY IN SOUTHEAST OHIO...
  THIS INCLUDES THE CITY OF RIO GRANDE...
  JACKSON COUNTY IN SOUTHEAST OHIO...
  THIS INCLUDES THE CITIES OF...OAK HILL...JACKSON...
  EXTREME NORTH CENTRAL LAWRENCE COUNTY IN SOUTHEAST OHIO...
  WEST CENTRAL MEIGS COUNTY IN SOUTHEAST OHIO...
  SOUTHEASTERN VINTON COUNTY IN SOUTHEAST OHIO...

* UNTIL 845 PM EDT

* AT 750 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 13
  MILES WEST OF OAK HILL...OR 7 MILES NORTH OF WHEELERSBURG...AND
  MOVING NORTHEAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  MABEE...PETERSBURG...VINTON...WILKESVILLE AND SALEM CENTER..

.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

VERY HEAVY RAIN WILL ALSO FALL FROM THIS SEVERE THUNDERSTORM...AND
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES
AND SMALL STREAMS.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT WEDNESDAY MORNING
FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL WEST VIRGINIA.

&&

LAT...LON 3907 8281 3908 8270 3909 8225 3892 8218
      3880 8266 3885 8267 3885 8275 3885 8277
      3894 8276 3895 8281
TIME...MOT...LOC 2352Z 240DEG 30KT 3884 8278

$$

26
2 follow-up statements
808 
WWUS51 KRLX 020020
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
820 PM EDT TUE MAY 1 2012

OHC053-079-087-105-163-020045-
/O.CON.KRLX.SV.W.0054.000000T0000Z-120502T0045Z/
GALLIA OH-JACKSON OH-LAWRENCE OH-MEIGS OH-VINTON OH-
820 PM EDT TUE MAY 1 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR SOUTHEASTERN VINTON...WEST CENTRAL MEIGS...EXTREME NORTH CENTRAL
LAWRENCE...JACKSON AND NORTHERN GALLIA COUNTIES IN SOUTHEAST OHIO...

AT 819 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR OAK HILL...MOVING EAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RIO
GRANDE...SALEM CENTER...WILKESVILLE AND VINTON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT WEDNESDAY MORNING
FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL WEST VIRGINIA.

&&

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3907 8281 3908 8270 3909 8225 3892 8218
      3880 8266 3885 8267 3885 8275 3885 8277
      3894 8276 3895 8281
TIME...MOT...LOC 0020Z 252DEG 26KT 3887 8254

$$

26
909 
WWUS51 KRLX 020039
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
839 PM EDT TUE MAY 1 2012

OHC053-079-087-105-163-020048-
/O.EXP.KRLX.SV.W.0054.000000T0000Z-120502T0045Z/
GALLIA OH-JACKSON OH-LAWRENCE OH-MEIGS OH-VINTON OH-
839 PM EDT TUE MAY 1 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN VINTON...WEST
CENTRAL MEIGS...EXTREME NORTH CENTRAL LAWRENCE...JACKSON AND NORTHERN
GALLIA COUNTIES IN SOUTHEAST OHIO WILL EXPIRE AT 845 PM EDT...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER OTHER WEAKER
THUNDERSTORMS IN THE AREA MAY PRODUCE GUSTY WINDS AND PEA SIZE HAIL.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT WEDNESDAY MORNING
FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL WEST VIRGINIA.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3907 8281 3908 8270 3909 8225 3892 8218
      3880 8266 3885 8267 3885 8275 3885 8277
      3894 8276 3895 8281
TIME...MOT...LOC 0038Z 252DEG 26KT 3900 8235

$$

26

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 6:11 PM EDT, 1 hour 41 minutes earlier.

Area forecast discussion, May 1, 6:11 PM EDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
611 PM EDT TUE MAY 1 2012

.SYNOPSIS...
THE WEATHER PATTERN WILL REMAIN ACTIVE THROUGHOUT THE WEEK...WITH
UPPER LEVEL DISTURBANCES ACTING ON VERY WARM AND HUMID
AIR...RESULTING IN REPEATED THREATS FOR SHOWERS AND THUNDERSTORMS.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
UPDATED AT 22Z...WAS A BIT FASTER INCREASING POPS ACROSS SOUTHEAST
OHIO INTO OUR WESTERN WEST VIRGINIA...WITH THE POP GRADIENT RIGHT
IN THE HTS-CRW AREA...WITH HIGHER N AND LOWER S.  ALSO INCLUDING SOME
DOWNPOURS.

BESIDES THE SEVERE THUNDERSTORM THREAT THIS EVENING...WILL ALSO
HAVE TO WATCH FOR BACK BUILDING...SO COULD NOT RULE OUT A FLASH
FLOOD THREAT OVERNIGHT.

PREVIOUS AFTERNOON CHAT...

SOUTH TO SOUTHWESTERLY FLOW WILL CONTINUE TO BRING WARM UNSTABLE
AIR UP FROM THE GULF REGION. A SHORTWAVE TROUGH CURRENTLY SWINGING
THROUGH ILLINOIS WILL BRUSH PAST JUST TO THE NORTH OF OUR CWA
INCREASING SHOWER AND THUNDERSTORM COVERAGE IN WESTERN AREAS THIS
EVENING AND OVER A BROADER AREA TONIGHT. SPC HAS ALSO ISSUED A
SLIGHT RISK OF SEVERE WEATHER EXTENDING INTO SOUTHEAST OHIO
NORTHEAST KENTUCKY AND A SLIVER OF WESTERN WEST VIRGINIA.

DEW POINTS REMAINING IN THE LOWER 60S WEST AND UPPER 50S EAST WILL
KEEP LOW TEMPERATURES RATHER WARM TONIGHT AND ALSO SET UP WEDNESDAY
FOR ANOTHER UNSEASONABLY WARM AFTERNOON. PREVIOUS GRIDS COVERED
THESE TEMPERATURES WELL SO ONLY MADE MINOR TWEAKS TO WEDNESDAY AND
INCREASED TEMPS TONIGHT A COUPLE DEGREES. ALSO AN AREA OF HIGHER DEW
POINTS IN WESTERN KENTUCKY WILL SHIFT EAST INTO OUR FORECAST AREA ON
WEDNESDAY INCREASING THEM INTO THE UPPER 60S. THE SLIGHT RISK FOR
SEVERE THUNDERSTORMS CONTINUES OVER THE NORTHERN WEST VIRGINIA AND
PORTIONS OF SOUTHEAST OHIO THROUGH WEDNESDAY.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
WARM FRONT SHOULD BE LOCATED NORTHEAST OF REGION AT BEGINNING OF
PERIOD...LEAVING THE AREA IN SOUTHWEST LOW-LEVEL FLOW. THESE WINDS
SHOULD CONTINUE TO PULL WARM MOIST AIR INTO THE REGION.

PRECIP CHANCES SHOULD END ACROSS THE NORTH WEDNESDAY NIGHT AS THE
WARM FRONT MOVES AWAY AND UPPER RIDGE BUILDS.

SEVERAL WEAK DISTURBANCES WILL MOVE ALONG THE EDGE OF THE UPPER
HIGH. THESE FEATURES MAY RESULT IN THE DEVELOPMENT OF A FEW SHOWERS
AND STORMS ACROSS OUR NORTHERN MOUNTAIN COUNTIES.

MODELS SUGGEST COLD FRONT WILL APPROACH THE REGION FROM THE
NORTHWEST ON FRIDAY.  IN ADDITION...A DISTURBANCE WILL APPROACH THE
AREA,  COMBINATION OF THESE FEATURES SHOULD RESULT IN INCREASING
CHANCES OF SHOWERS AND STORMS ON FRIDAY...ESPECIALLY DURING THE
AFTERNOON HOURS.

BASED ON LATEST TEMP GUIDANCE...MADE TWEAKS TO TEMPS TO REFLECT
CURRENT TRENDS.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
OPERATIONAL MODELS IN OK AGREEMENT TO START THE LONG TERM
PERIOD...BUT DIFFER AS TIME PASSES. OVERALL...LOOKING
AT A FAIRLY BROAD UPPER LEVEL RIDGE OVER THE EASTERN HALF OF THE US
FRIDAY NIGHT. AS SOON AS SATURDAY MODELS BEGIN TO DIVERGE. THE ECMWF
SLIDES THE UPPER RIDGE AXIS EAST...ACROSS THE EASTERN STATES...WITH
SEVERAL RIPPLES/SURFACE FEATURES MOVING ACROSS CWA. THE 06Z GFS ON
THE OTHER HAND DROPS A DEEPENING 500MB CLOSED LOW SOUTH OVER NEW
ENGLAND...WITH AN AMPLIFYING UPPER RIDGE OVER THE PLAINS AND ANOTHER
CLOSE LOW DROPPING INTO THE GREAT BASIN. WITH THAT SAID...THE 12Z
GFS IS MUCH CLOSER TO THE EURO...SO DECIDED TO IGNORE PREVIOUS GFS
RUNS...AND TREND TOWARDS 00Z ECMWF.

BUMPED UP TEMPS A BIT BASED ON EXPECTING THE UPPER RIDGE TO HANG
AROUND THROUGH THE WEEKEND. DUE TO UNCERTAINTY ON PRECIP TIMING WITH
DIRTY RIDGE TRENDED TOWARDS HPC GUIDANCE.

&&

.AVIATION /22Z TUESDAY THROUGH SUNDAY/...
HAVE SHOWERS AND THUNDERSTORMS MOVING NE ACROSS SOUTHEAST OHIO AND
INTO NORTHERN HALF OF WEST VIRGINA THIS EVENING. WILL HAVE THE
HTS-CRW CORRIDOR ON THE SOUTHERN EDGE OF THIS COMPLEX.

HAVE LOW CONFIDENCE ON WHEN THE COVERAGE WOULD DECREASE IN
SOUTHEAST OHIO...THERE COULD BE SOME BACK BUILDING...THAT WOULD
KEEP THE CONVECTION GOING LONGER THAN CURRENTLY FORECAST.

ANY SHOWER OR THUNDERSTORM COULD CONTAIN A DOWNPOUR WILL LOCAL
VISIBILITY AOB 3 MILES AND CEILINGS AROUND 2 TO 3 THSD FT.

WITH THE HIGHER DEW POINTS...AND MORE BREAKS IN THE CLOUDS LATE
TONIGHT...COULD NOT RULE SOME 3 TO 5 MILES IN FOG...OUTSIDE OF THE
RAIN AREAS.

SOME POST RAIN CEILINGS AT 2 TO 3 THSD FT MAY EXIST AROUND DAWN
WEDNESDAY 08Z TO 14Z...MAINLY OVER SOUTHEAST OHIO AND NORTHERN
WEST VIRGINIA.

14Z WEDNESDAY TO 00Z THURSDAY...HAVE SCATTERED TO BROKEN CU AT 2
TO 4 THSD FT AGL...WITH SCATTERED CONVECTION REFORMING MAINLY OVER
NORTHERN WEST VIRGINIA AND INTO CENTRAL MOUNTAINS VCNTY EKN FOR
THE AFTERNOON. VSBY NEAR 3 MILES IN WEDNESDAY AFTERNOON CONVECTION.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z THURSDAY...

FORECAST CONFIDENCE...MEDIUM.

ALTERNATE SCENARIOS: IN THE WAKE OF THE EVENING CONVECTION SOME
BACK BUILDING COULD CAUSE SHOWERS AND THUNDERSTORMS TO LINGER LONGER
THAN FORECAST IN MID OHIO VALLEY. ALSO...LOWER CEILINGS MAY BE
POSSIBLE IF AREAS OF CLEARING OCCURS FOLLOWING PRECIPITATION.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       20   21   22   23   00   01   02   03   04   05   06   07
EDT 1HRLY       16   17   18   19   20   21   22   23   00   01   02   03
CRW CONSISTENCY  H    H    M    M    M    M    M    M    H    H    H    H
HTS CONSISTENCY  M    H    M    M    M    M    M    M    H    H    H    H
BKW CONSISTENCY  M    H    M    M    M    M    M    M    H    H    H    H
EKN CONSISTENCY  H    H    M    M    M    M    M    M    H    M    H    M
PKB CONSISTENCY  H    H    M    M    M    M    M    M    M    M    M    M
CKB CONSISTENCY  H    H    M    M    M    M    M    M    H    M    M    M

AFTER 00Z THURSDAY...
LOCAL IFR CONDITIONS FROM FOG IN PROTECTED VALLEYS EARLY THURSDAY
MORNING.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...JSH/ARJ/JR
NEAR TERM...KTB
SHORT TERM...JSH
LONG TERM...MZ
AVIATION...KTB
Hazardous weather outlook, May 1, 4:16 PM EDT, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
416 PM EDT TUE MAY 1 2012

VAZ003-004-WVZ027-033>037-022030-
DICKENSON-BUCHANAN-CLAY-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-
416 PM EDT TUE MAY 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...CENTRAL
WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

SHOWERS AND THUNDERSTORMS WILL AFFECT THE AREA THROUGH TONIGHT.
IF HEAVY THUNDERSTORMS APPEAR HEADED FOR AN AREA MADE VULNERABLE
BY RECENT THUNDERSTORMS...THEN A FLASH FLOOD WATCH MAY BE
NECESSARY FOR THAT AREA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SEVERAL ROUNDS OF HEAVY SHOWERS AND THUNDERSTORMS WEDNESDAY
THROUGH SATURDAY MAY RESULT IN A FLASH FLOOD THREAT. IF
CONDITIONS INDICATE EXCESSIVE RAIN POTENTIAL ON ACCOUNT OF
REPEATED HEAVY THUNDERSTORMS...A FLASH FLOOD WATCH MAY BE
NECESSARY FOR THE MOST VULNERABLE COUNTIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>009-013>017-024>026-
022030-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-
JACKSON WV-WOOD-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-MINGO-LOGAN-BOONE-
416 PM EDT TUE MAY 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA.

.DAY ONE...TONIGHT.

SHOWERS AND THUNDERSTORMS WILL AFFECT THE AREA THROUGH TONIGHT.
IF HEAVY THUNDERSTORMS APPEAR HEADED FOR AN AREA MADE VULNERABLE
BY RECENT THUNDERSTORMS...THEN A FLASH FLOOD WATCH MAY BE
NECESSARY FOR THAT AREA.

IN ADDITION...THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS
THROUGH ABOUT MIDNIGHT TONIGHT...WITH DAMAGING WINDS AND LARGE
HAIL THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SEVERAL ROUNDS OF HEAVY SHOWERS AND THUNDERSTORMS WEDNESDAY
THROUGH SATURDAY MAY RESULT IN A FLASH FLOOD THREAT. IF
CONDITIONS INDICATE EXCESSIVE RAIN POTENTIAL ON ACCOUNT OF
REPEATED HEAVY THUNDERSTORMS...A FLASH FLOOD WATCH MAY BE
NECESSARY FOR THE MOST VULNERABLE COUNTIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

WVZ010-011-018>020-028>032-038>040-046-047-022030-
PLEASANTS-TYLER-CALHOUN-RITCHIE-DODDRIDGE-BRAXTON-GILMER-LEWIS-
HARRISON-TAYLOR-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
416 PM EDT TUE MAY 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA AND
NORTHERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

SHOWERS AND THUNDERSTORMS WILL AFFECT THE AREA LATER TODAY THROUGH
TONIGHT. IF HEAVY THUNDERSTORMS APPEAR HEADED FOR AN AREA MADE
VULNERABLE BY RECENT THUNDERSTORMS...THEN A FLASH FLOOD WATCH MAY
BE NECESSARY FOR THAT AREA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SEVERAL ROUNDS OF HEAVY SHOWERS AND THUNDERSTORMS WEDNESDAY
THROUGH SATURDAY MAY RESULT IN A FLASH FLOOD THREAT. IF
CONDITIONS INDICATE EXCESSIVE RAIN POTENTIAL ON ACCOUNT OF
REPEATED HEAVY THUNDERSTORMS...A FLASH FLOOD WATCH MAY BE
NECESSARY FOR THE MOST VULNERABLE COUNTIES.

IN ADDITION...THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS
ON WEDNESDAY...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY
THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 1, 5:01 PM EDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
501 PM EDT TUE MAY 1 2012

WVZ033-034-012130-
MCDOWELL WV-WYOMING WV-
501 PM EDT TUE MAY 1 2012

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL MCDOWELL AND
EXTREME SOUTHEASTERN WYOMING COUNTIES...

AT 459 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES NORTHWEST
OF BLUEFIELD...MOVING NORTHEAST AT 30 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

THIS STORM WILL BE NEAR MAYBEURY AROUND 510 PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3725 8151 3738 8157 3753 8124 3752 8123
      3751 8123 3746 8130 3742 8128 3741 8131
      3732 8136 3730 8140 3728 8140 3724 8148

09
Local storm report, May 1, 5:40 PM EDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
540 PM EDT TUE MAY 1 2012

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0459 PM     HAIL             ANAWALT                 37.34N 81.44W
05/01/2012  U0.50 INCH       MCDOWELL           WV   PUBLIC

            EVENT OCCURRED 4:55PM

&&

NNNN
Special weather statement, May 1, 7:12 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
712 PM EDT TUE MAY 1 2012

OHZ075-084-012345-
ATHENS OH-VINTON OH-
712 PM EDT TUE MAY 1 2012

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN VINTON AND WESTERN
ATHENS COUNTIES...

AT 709 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 13 MILES EAST OF
CHILLICOTHE...MOVING EAST AT 35 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THIS STORM...ALONG WITH VERY HEAVY RAINFALL.

THIS STORM WILL BE NEAR ALLENSVILLE AROUND 720 PM...CREOLA AROUND 735
PM...ZALESKI AROUND 740 PM AND LAKE HOPE STATE PARK AROUND 745 PM.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3923 8212 3922 8277 3937 8275 3937 8264
      3938 8263 3938 8252 3940 8251 3939 8230
      3947 8229 3947 8218 3955 8217 3956 8215
      3955 8213

26

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 7:12 PM EDTSpecial Weather StatementRLXVinton33 min
May 1, 7:31 PM EDTSevere Thunderstorm WarningRLXAthens, Jackson, Meigs, Vinton59 min
May 1, 7:56 PM EDTSevere Thunderstorm WarningRLXGallia, Lawrence64 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.